Alert archive / Louisiana / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 103, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Apr 30, 2005, 6:31 AM CDT for Saint Tammany Parish, Louisiana; Pearl River County, Mississippi. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 30, 2005, 6:31 AM CDT (11:31 UTC)
- Expired
- Apr 30, 2005, 7:00 AM CDT
- In force
- 29 min
- Issued by
- NWS New Orleans, LA
- Area
- Counties, with a storm outline in the text
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 2:40 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 11.5 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 352 J/kg
- Mixed-layer CIN
- -173 J/kg
- Mixed-layer LCL
- 1315 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:53 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Apr 30, 3:53 AM CDT, 2 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS LA 353 AM CDT SAT APR 30 2005 .DISCUSSION... EARLY THIS MORNING THERE WAS A SURFACE LOW OVER EASTERN TENNESSEE WITH A COLD FRONT EXTENDING SOUTHWESTWARD INTO SOUTHWEST LOUISIANA. ALOFT THERE WAS A TROUGH OVER THE CENTRAL PLAINS/MISSISSIPPI VALLEY AND A SHORTWAVE OVER TEXAS. THE JET EXTENDED FROM TEXAS INTO THE EASTERN OHIO VALLEY...WITH THE CENTRAL GULF COAST IN THE RIGHT ENTRANCE REGION OF THE JET. ALL THIS COUPLED WITH AMPLE MOISTURE WAS LEADING TO SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT ACROSS EAST-CENTRAL LOUISIANA TO SOUTH-CENTRAL MISSISSIPPI...WITH SOME STORMS BEING SEVERE. BOTH THE GFS AND NAM CONTINUE TO SHOW THE FRONT MOVING FASTER THAN IT HAD INDICATED EARLIER THIS WEEK...CLEARING THE COAST BY EARLY AFTERNOON. THE FRONT WILL PUSH THROUGH THE COASTAL WATERS TONIGHT...LEAVING BEHIND A CLEARING TREND FOR THE BEGINNING OF THE WEEK. RETURN FLOW WILL DEVELOP BY WEDNESDAY WITH ANOTHER SHORTWAVE MOVING INTO THE SOUTHERN PLAINS. THE GFS SHOWS THE NEXT SYSTEM MOVING INTO LOUISIANA ON WEDNESDAY NIGHT AND PULLING EAST OF THE AREA BY FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... MCB 74 49 77 49 / 30 20 0 0 BTR 75 53 78 53 / 30 20 0 0 MSY 77 59 78 58 / 50 30 0 0 GPT 76 55 77 52 / 60 30 0 0 && .LIX WATCHES/WARNINGS/ADVISORIES... LA...NONE. MS...NONE. SE LA AND MS COASTAL WATERS...NONE. &&
Hazardous weather outlook, Apr 30, 5:20 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 520 AM CDT SAT APR 30 2005 LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-301700- AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK- HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON- LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE- ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES- ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON- UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE- WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON- 520 AM CDT SAT APR 30 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT A LINE OF THUNDERSTORMS WILL MOVE THROUGH EXTREME SOUTHEASTERN LOUISIANA AND COASTAL MISSISSIPPI THIS MORNING. THE ATMOSPHERE REMAINED UNSTABLE ENOUGH TO PRODUCE SOME SEVERE THUNDERSTORMS AND POSSIBLE TORNADOES...ALTHOUGH THE MAIN THREAT REMAINS HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY ANOTHER THREAT OF THUNDERSTORMS WILL RETURN TUESDAY AND WEDNESDAY AS WARM...MOIST AIR FROM THE GULF OF MEXICO RETURNS TO THE REGION. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NOT REQUESTED AT THIS TIME.
In the hours before
Special weather statement, Apr 30, 6:26 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 626 AM CDT SAT APR 30 2005 301300- AMITE MS-EAST BATON ROUGE LA-EAST FELICIANA LA-LIVINGSTON LA-PIKE MS-ST. HELENA LA-TANGIPAHOA LA-WALTHALL MS-WASHINGTON LA-WILKINSON MS- TORNADO WATCH #214 HAS BEEN CANCELLED FOR THE FOLLOWING... COUNTIES IN SOUTHWEST MISSISSIPPI WILKINSON...AMITE...PIKE...WALTHALL AND PARISHES IN EAST-CENTRAL LOUISIANA EAST FELICIANA...EAST BATON ROUGE...ST. HELENA...LIVINGSTON...TANGIPAHOA...WASHINGTON THUNDERSTORMS HAVE MOVED EAST OF THESE AREAS.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 30, 1:46 AM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, West Feliciana | 44 min |
| Apr 30, 4:43 AM CDT | Severe Thunderstorm Warning | LIX | Washington | 47 min |
| Apr 30, 6:49 AM CDT | Special Marine Warning | LIX | 56 min | |
| Apr 30, 7:51 AM CDT | Special Marine Warning | LIX | 54 min | |
| Apr 30, 8:48 AM CDT | Special Marine Warning | LIX | 117 min | |
| Apr 30, 10:49 AM CDT | Special Marine Warning | LIX | 116 min | |
| Apr 30, 10:57 AM CDT | Special Marine Warning | LIX | 2 hr | |
| Apr 30, 1:04 PM CDT | Special Marine Warning | LIX | 116 min | |
| Apr 30, 2:32 AM CDT | Severe Thunderstorm Warning | LIX | Amite | 43 min |
| Apr 30, 3:28 AM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 47 min |
| Apr 30, 3:50 AM CDT | Tornado Warning | LIX | Walthall | 25 min |
| Apr 30, 5:26 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 19 min |
| Apr 30, 7:04 AM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 41 min |
| Apr 30, 7:42 AM CDT | Severe Thunderstorm Warning | LIX | Jackson | 33 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2005Severe Thunderstorm Warnings in Mississippi, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.